Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 281, NWS Goodland, KS

July 30, 2015Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 30, 2015, 7:32 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 7:32 PM MDT (01:32 UTC)
Expired
Jul 30, 2015, 8:30 PM MDT
In force
58 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 82 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
3102 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WUUS53 KGLD 310132
SVRGLD
COC017-063-310230-
/O.NEW.KGLD.SV.W.0281.150731T0132Z-150731T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 830 PM MDT

* AT 732 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STRATTON...
  MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS IN STRATTON REPORTED WIND GUSTS. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...STRATTON...SEIBERT...BETHUNE AND VONA. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 406 AND 437.
 HIGHWAY 385 BETWEEN MILE MARKERS 155 AND 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3940 10286 3940 10227 3888 10223 3885 10290
TIME...MOT...LOC 0132Z 355DEG 14KT 3927 10262 

HAIL...0.88IN
WIND...60MPH
 
$$

LUNDQUIST
4 follow-up statements
970 
WWUS53 KGLD 310147
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT THU JUL 30 2015

COC017-063-310230-
/O.CON.KGLD.SV.W.0281.000000T0000Z-150731T0230Z/
KIT CARSON CO-CHEYENNE CO-
747 PM MDT THU JUL 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES...

AT 747 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
STRATTON...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS IN STRATTON. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...STRATTON...SEIBERT...BETHUNE AND VONA. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 406 AND 437.
 HIGHWAY 385 BETWEEN MILE MARKERS 155 AND 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3940 10286 3940 10227 3888 10223 3885 10290
TIME...MOT...LOC 0147Z 352DEG 21KT 3913 10258 

HAIL...<.75IN
WIND...60MPH
 
$$

LUNDQUIST
412 
WWUS53 KGLD 310204
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT THU JUL 30 2015

COC017-063-310230-
/O.CON.KGLD.SV.W.0281.000000T0000Z-150731T0230Z/
KIT CARSON CO-CHEYENNE CO-
804 PM MDT THU JUL 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES...

AT 803 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
STRATTON...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS IN STRATTON. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT...BETHUNE AND VONA. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 406 AND 435.
 HIGHWAY 385 BETWEEN MILE MARKERS 155 AND 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3940 10286 3940 10233 3888 10223 3885 10290
TIME...MOT...LOC 0203Z 355DEG 11KT 3908 10258 

HAIL...<.75IN
WIND...60MPH
 
$$

LUNDQUIST
076 
WWUS53 KGLD 310216
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT THU JUL 30 2015

COC017-063-310230-
/O.CON.KGLD.SV.W.0281.000000T0000Z-150731T0230Z/
KIT CARSON CO-CHEYENNE CO-
816 PM MDT THU JUL 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES...

AT 816 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
STRATTON...MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS IN STRATTON. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 155 AND 172.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3926 10283 3927 10232 3888 10223 3885 10290
TIME...MOT...LOC 0216Z 356DEG 9KT 3907 10258 

HAIL...<.75IN
WIND...60MPH
 
$$

LUNDQUIST
199 
WWUS53 KGLD 310224
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
824 PM MDT THU JUL 30 2015

COC017-063-310234-
/O.EXP.KGLD.SV.W.0281.000000T0000Z-150731T0230Z/
KIT CARSON CO-CHEYENNE CO-
824 PM MDT THU JUL 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES WILL EXPIRE AT 830 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3926 10283 3927 10232 3888 10223 3885 10290
TIME...MOT...LOC 0221Z 355DEG 14KT 3907 10258 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:21 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 30, 5:21 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT THU JUL 30 2015

.UPDATE...
ISSUED AT 430 PM MDT THU JUL 30 2015

ISSUED A QUICK UPDATE TO ADJUST COVERAGE AND THUNDERSTORM TIMING
MOVING INTO THE EASTERN COLORADO COUNTIES. THE WRF MODELS SEEM TO
BE HAVING THE BEST HANDLE ON THE CURRENT CONVECTIVE MODE...HOWEVER
PRECIPITATION IN THE MODELS ARE 3-6 HOURS LATE IN DEVELOPMENT.
STORMS MAY DISSIPATE EARLIER THAN ANTICIPATED DUE TO THE EARLIER
DEVELOPMENT...BUT WILL LEAVE IN PRECIPITATION CHANCES AFTER
MIDNIGHT MDT FOR NOW.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 200 PM MDT THU JUL 30 2015

EARLY AFTERNOON WV IMAGERY AND RAP H5 ANALYSIS SHOWS BROAD RIDGE
ACROSS THE SOUTHERN PLAINS EXTENDING ACROSS THE CENTRAL ROCKIES AND
ACROSS THE GREAT BASIN. NW FLOW IS IN PLACE ACROSS THE NORTHERN
PLAINS AND GREAT LAKES REGIONS. A WEAK RIPPLE IN THE HEIGHT FIELD IS
DEPICTED OVER NW KANSAS WITH A STRONGER PV HEIGHT ANOMALY OVER NEW
MEXICO AND STRONGER SIGNAL IN WV IMAGERY. AT THE SURFACE LOW
PRESSURE HAS DEVELOPED ACROSS EASTERN COLORADO WITH A STATIONARY
FRONT EXTENDING FROM THE SW TO NE TOWARDS THE NEBRASKA PANHANDLE.
HIGH PRESSURE IS IN PLACE ACROSS THE CENTRAL PLAINS AND CENTRAL
MISSISSIPPI RIVER VALLEY.

THIS AFTERNOON-TONIGHT...CAPE VALUES IN THE 1500-2500 J/KG RANGE ARE
CURRENTLY IN PLACE WITH HIGHER TD VALUES (UPPER 50S TO MID 60S).
RAP/HRRR INDICATE CAP ALREADY WEAKENED...AND THUNDERSTORM ACTIVITY
MAY BEGIN TO DEVELOP ALONG WEAK CONVERGENCE ZONE NEAR SURFACE
TROUGH/STATIONARY FRONT IN EASTERN COLORADO. GUIDANCE GENERALLY
SHOWS BETTER PRECIP SIGNAL IN THIS AREA. VERY WEAK LIFT IS IN PLACE
AND AT THIS POINT COVERAGE LOOKS TO BE ISOLATED TO WIDELY SCATTERED
THROUGH TONIGHT. THERE WILL BE SOME WAA THROUGH THE NIGHT WHICH
COULD SUPPORT CONTINUED DEVELOPMENT...HOWEVER WITH BEST FORCING
OUTSIDE OUR CWA...NOT A LOT OF CONFIDENCE. I LIMITED POPS TO 15-24
RANGE (SLIGHT CHANCE). WITH WEAK SHEER PROFILES IN PLACE...LIMITED
FORCING...AND MID LEVEL LAPSE RATES MAINLY LESS THAN 7 C/KM
THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME ORGANIZED.

FRIDAY...SURFACE TROUGH SHIFTS EAST TO BE CENTERED ROUGHLY OVER OUR
CWA AND MAY ACT AS A FOCUS/INITIATION POINT FOR AFTERNOON
THUNDERSTORM ACTIVITY. BEST UPPER LEVEL SUPPORT IS IN THE MORNING
OUTSIDE OUR CWA...WITH POSSIBLY LESS UPPER LEVEL SUPPORT FRIDAY
AFTERNOON THAN TODAY. THERE SHOULD STILL BE ENOUGH
INSTABILITY/MOISTURE IN PLACE TO SUPPORT SOME THUNDERSTORM ACTIVITY
ALONG TROUGH AXIS...HOWEVER COVERAGE STILL APPEARS TO BE ISOLATED IN
NATURE. EFFECTIVE SHEER PROFILES AROUND 30KT AND CAPE VALUES 1500-
3000 J/KG COULD SUPPORT A FEW STRONGER STORMS HOWEVER LIKE TODAY
SEVERE THREAT APPEARS TO BE LOW. HIGH TEMPERATURES WILL BE SLIGHTLY
WARMER AND STILL SEASONAL WITH VALUES RANGING FROM THE UPPER 80S TO
LOWER 90S. A FEW MID 90 TEMPERATURES WILL BE POSSIBLE AT KMCK/KHLC.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 150 PM MDT THU JUL 30 2015

ABOVE NORMAL TEMPERATURES ARE ON TAP FOR THE ENTIRE TRI STATE
REGION...AS MAIN WEATHER FOCUS FOR THE EXTENDED PERIOD WILL CONCERN
AMPLIFIED H5/H7 RIDGE OVER THE WESTERN PORTION OF THE COUNTRY...
SHIFTING EASTWARD INTO THE PLAINS REGION BY NEXT WEDNESDAY/THURSDAY.
EXPECTING BROAD WNW DOWNSLOPE FLOW AT 700/500 MB WITH RIDGE TO OUR
WEST...WITH RIDGE AXIS OVER THE PLAINS BY MIDWEEK NEXT WEEK. 850 MB
TEMPS DO RANGE FROM +28C UP TO +33C DURING THIS TIME...WITH WARMEST
SET TO OCCUR WED/THURS...COINCIDING WITH RIDGE AXIS SETTING UP OVER
THE AREA. WITH THESE CONDITIONS...DAYTIME HIGH TEMPERATURES WILL
RANGE IN THE LOWER TO MID 90S...AND OVERNIGHT LOWS IN THE LOW TO MID
60S.

THE AREA WILL ALSO SEE THE CHANCES FOR SHOWERS AND THUNDERSTORMS
DESPITE THE INCREASE TEMPS. SEVERAL SHORTWAVES MOVING DOWN ALONG THE
EAST SIDE OF THE MID-LEVEL RIDGE FRIDAY/FRIDAY NIGHT...NEXT MONDAY
INTO TUESDAY...AND AGAIN LATE WEDNESDAY INTO THURSDAY WHEN SURFACE
FRONT IS FOLLOWED BY TRAILING SHORTWAVE. CURRENT GFS A BIT MORE IN-
LINE WITH LATEST ECMWF...MAKING CONFIDENCE A BIT STRONGER IN KEEPING
CHANCE POPS FOR LATTER PORTION OF THE FORECAST. THE PUSH OF THE
UPPER RIDGE EASTWARD INTO THE PLAINS DOES PUT A BIT MORE EMPHASIS
FOR HIGHER POP CHANCES OVER EASTERN ZONES ON WEDNESDAY INTO
THURSDAY. AS WITH EXPECTED RAINFALL POTENTIAL...THE CLOUD COVER WITH
THESE EVENTS COULD IMPACT DAYTIME HIGHS/OVERNIGHT LOWS...ESPECIALLY
IN EASTERN ZONES AS WEEK PROGRESSES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 520 PM MDT THU JUL 30 2015

A DOME OF UPPER LEVEL HIGH PRESSURE WILL BRING VFR CONDITIONS FOR
BOTH KGLD AND KMCK DURING THE TAF PERIOD. LIGHT AND VARIABLE WINDS
WILL BE EXPERIENCED...AND ANY PREVAILING DIRECTION WILL MAINLY BE
OUT OF THE SOUTHEAST.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...MK
SHORT TERM...DR
LONG TERM...JN
AVIATION...MK
Hazardous weather outlook, Jul 30, 3:00 PM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
300 PM MDT THU JUL 30 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-312100-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
300 PM MDT THU JUL 30 2015 /400 PM CDT THU JUL 30 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND WEST OF THE COLORADO AND KANSAS STATE LINE THIS AFTERNOON AND
EVENING. LARGE HAIL UP TO ONE INCH AND STRONG WINDS WILL BE THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE
MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 30, 6:25 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     JOES                    39.65N 102.68W
07/30/2015  E80 MPH          YUMA               CO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS ESTIMATED 80 MPH GUST IN JOES.

&&

TLYNCH
Special weather statement, Jul 30, 6:47 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT THU JUL 30 2015

COZ091-310100-
KIT CARSON COUNTY CO-
647 PM MDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIT CARSON COUNTY
UNTIL 700 PM MDT...

AT 647 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF BETHUNE...OR 14 MILES NORTHEAST OF STRATTON...MOVING
SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KIT
CARSON COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 195 AND 203.

LAT...LON 3947 10270 3952 10224 3942 10215 3932 10259
TIME...MOT...LOC 0047Z 313DEG 25KT 3949 10249

LUNDQUIST
Special weather statement, Jul 30, 6:59 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
659 PM MDT THU JUL 30 2015

COZ091-310115-
KIT CARSON COUNTY CO-
659 PM MDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIT CARSON COUNTY
UNTIL 715 PM MDT...

AT 658 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF STRATTON
TO 12 MILES NORTH OF VONA...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT AND VONA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 406 AND 414.
 HIGHWAY 385 BETWEEN MILE MARKERS 192 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3937 10218 3926 10286 3956 10292 3957 10232
TIME...MOT...LOC 0058Z 328DEG 15KT 3954 10252 3948 10279

LUNDQUIST
Special weather statement, Jul 30, 7:13 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT THU JUL 30 2015

COZ091-310130-
KIT CARSON COUNTY CO-
713 PM MDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIT CARSON COUNTY UNTIL
730 PM MDT...

AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF VONA TO 9
MILES NORTH OF STRATTON...AND MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT...BETHUNE AND VONA.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 404 AND
433.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 10292 3926 10233 3952 10240 3950 10288
TIME...MOT...LOC 0113Z 348DEG 13KT 3942 10276 3943 10255

LUNDQUIST
Local storm report, Jul 30, 7:30 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     JOES                    39.65N 102.68W
07/30/2015                   YUMA               CO   TRAINED SPOTTER

            SEVERAL TREES DOWN APPROXIMATELY 12 INCHES IN DIAMETER.
            TIN ROOF WAS DAMAGED.

&&

TLYNCH
Local storm report, Jul 30, 7:32 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             JOES                    39.65N 102.68W
07/30/2015  E0.88 INCH       YUMA               CO   TRAINED SPOTTER

            NICKEL SIZED HAIL FELL BRIEFLY.

&&

TLYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:07 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma53 min
Jul 30, 6:47 PM MDTSpecial Weather StatementGLDKit Carson13 min
Jul 30, 6:59 PM MDTSpecial Weather StatementGLDKit Carson16 min
Jul 30, 7:13 PM MDTSpecial Weather StatementGLDKit Carson17 min
Jul 30, 7:42 PM MDTAreal Flood WarningGLDYuma3 hr
Jul 30, 7:45 PM MDTFlash Flood WarningGLDKit Carson3 hr
Jul 30, 9:41 PM MDTSpecial Weather StatementGLDCheyenne19 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.